MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; Ventricular (assist) bypass
Model Number 2465
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of damage to the 14v li-ion battery contacts was confirmed during evaluation.The heartmate 14v li-ion rechargeable battery (serial number: (b)(6) was returned for analysis with two corroded contacts, which pertained to the voltage signals of the battery.The second contact in from the left was corroded all the way through the contact.The 14v li-ion battery was functionally tested and passed all testing.The battery pack parameters correspond to a normal functioning pack that has been in use.The 14v battery was accepted for charge in test universal battery charger (ubc) without any issues or faults observed.The battery was connected to test battery clip, system controller, and mock circulatory loop and functioned as intended with no alarms active.The 14v battery was opened and no abnormalities were observed.A root cause for the reported event could not be conclusively determined through this investigation.The receiving and inspection documents for the 14v li-ion rechargeable battery (serial number: (b)(6) were reviewed and found to have passed.Heartmate 3 instructions for use (rev.D) section 8 ¿ ¿equipment storage and care¿ and heartmate 3 patient handbook (rev.A) section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment.Additionally, heartmate 3 patient handbook section 10 entitled ¿safety checklists¿, instructs users to regularly inspect their accessories for damage, and to replace any equipment that appears damaged or worn.Heartmate 3 patient handbook (rev.A) cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that two of the patient's battery terminals were damaged.The damage created a hole in the battery terminal of both patient's batteries.The patient did not report a notable event that caused the damage and the batteries were stored in the patient's backup bag.The cause of damage was unknown.There was no damage to the consolidated bag.

Brand Name
HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22629983
Report Number2916596-2025-05032
Device Sequence Number9166619
Product Code DSQ
UDI-Device Identifier00813024010692
UDI-Public(01)00813024010692(10)GW164-B042(11)220613
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/13/2025
Device Model Number2465
Device Catalogue Number2465
Device Lot NumberGW164-B042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Initial Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight109 KG